Just Labradors banner

1 - 5 of 5 Posts

·
Registered
Joined
·
3,656 Posts
Discussion Starter #1
The vet gave us Temaril - P a couple of days ago and Ralphie has had diarrhea in his kennel the past two mornings. I took him out later than usual and got up earlier than usual today, but he had still gone in the kennel again. I put a towel in with him last night so it was a little better for him. Once he went on the towel he scooted it over to lay on the clean kennel floor. I took a sample in to the vet and nothing showed up, so I was wondering if anyone else had a similar experience with Temaril - P. It is an anti inflammatory medication they gave him after expressing his anal sacs. They said diarrhea is not a common side effect. I wonder if it has anything to do with being expressed. Anyone ever used this?
 

·
Registered
Joined
·
7,781 Posts
Duke was on it recently with no problems and Lazy is on it now for allergies and no problems. Just makes them drink more and pee more, and a bigger appetite. From what I understand it is a low dose steroid.
 

·
Registered
Joined
·
7,781 Posts
Here's some side effects I looked up.......

Side Effects:
Possible side effects attributable to corticosteroids include sodium retention and potassium loss, negative nitrogen balance, suppressed adrenal cortical function, delayed wound healing, osteoporosis, elevated levels of SGPT and SAP, and vomiting and diarrhea (occasionally bloody). Cushing's syndrome in dogs has been reported in association with prolonged or repeated steroid therapy. Possible increased susceptibility to bacterial invasion and/or the exacerbation of preexisting bacterial infection may occur in patients receiving corticosteroids. As noted above, however, this problem can be avoided by concomitant use of appropriate anti-infective agents. Possible side effects attributable to phenothiazine derivatives include sedation; protruding nictitating membrane; blood dyscrasias; intensification and prolongation of the action of analgesics, sedatives and general anesthetics; and potentiation of organophosphate toxicity and the activity of procaine hydrochloride.
It should be remembered that the premonitory signs of cortisone over-dosage, such as sodium retention and edema, may not occur with prednisolone. Therefore, the veterinarians must be alert to detect less obvious side effects, such as blood dyscrasias, polydipsia and polyuria.
The appearance and severity of side effects are dose related and are minimal at the recommended dosage level. If troublesome side effects are encountered, the dosage of TEMARIL-P® should be reduced and discontinued unless the severity of the condition being treated makes its relief paramount.





Product Name: Temaril-P, 100 Tablets
Product ID#: 11366

Category: Allergy and Itching Relief
Prescription Medications
Prescription Medications
Prescription Medications

Manufacturer: Pfizer Animal Health

Description:
Active Ingredients:
Composition: Each tablet contains trimeprazine tartrate (USP) 10-[3-(Dimethylamino)-2-methylpropyl] phenothiazine tartrate (2:1) equivalent to trimeprazine, 5 mg, and prednisolone, 2 mg.

Indications:
Recommendations for use:
1. Antipruritic: TEMARIL-P® is recommended for the relief of itching regardless of cause. Its usefulness has been demonstrated for the relief of itching and the reduction of inflammation commonly associated with most skin disorders of dogs such as the eczema caused by internal disorders, otitis, and dermatitis (allergic, parasitic, pustular, and nonspecific). It often relieves pruritus which does not respond to other therapy. With any pruritus treatment, the cause should be determined and corrected; otherwise, signs are likely to recur following discontinuance of therapy.
2. Antitussive: TEMARIL-P® has been found to be effective therapy and adjunctive therapy in various cough conditions of dogs. Therefore, in addition to its Antipruritic action, TEMARIL-P® is recommended for the treatment of "kennel cough" or tracheobronchitis, bronchitis including all allergic bronchitis and infections and coughs of nonspecific origin. (Coughs due to cardiac insufficiencies would not be expected to respond to TEMARIL-P® therapy.) As with any Antitussive treatment, the etiology of the cough should be determined and eliminated if possible. Otherwise, symptoms are likely to recur following discontinuance of therapy.
 

·
Registered
Joined
·
3,656 Posts
Discussion Starter #5
Yeah, I noticed the drinking and the peeing, but it's the pooping that's a problem. Thanks.

ETA: We posted at the same time so I missed all the drug info. Thanks again, I see it says diarrhea on the list. He also has the nastiest farts you ever did smell!!
 
1 - 5 of 5 Posts
Top